my father (has had parkinson's for approx 30years) takes seroquel with no problems. In fact, he has noticed a decrease in his nightmares and odd hallucinations.
so if your doctor has recommended it, it may be worth a try. They should normally suggest starting with a small dose, so you can see how you go.
You can always run it past your neurologist too if you are still unsure.
Yes but there is the issue of long term side effects. As a person with advanced tardive dyskinesia I am vividly aware of this. I have a friend whose mother has Parkinson's and she is being given Seroquel as a sleeping pill and I was told even by my psychiatrist that its "the wrong medication". Since all known anti-psychotics with the exception of Clozaril will eventually cause tardive dyskinesia they will worsen Parkinson's in the long run but the effect can be masked while it is occuring and should not be given for assistance with sleeping for this reason. Lunesta and Rozerem are known sleep aides that are safe and effective and can be taken every day especially Rozerem which is derived from Melatonin and helps regulate the sleep cycle. As for anti-psychotic use they are finding that Zofran is effective for psychosis from Parkinsons' and it will not worsen Parkinsons's or create tardive dyskinesia but is actually helpful on it in studies. I am personally familiar with its effect as its been used by my psychiatrist to treat the condition they are identifying as tardive psychosis and its been highly effective.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.